# SDR CA100105005

- Difficulty date: December 22, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft time: 31,964 hours
- Engine: Pwa PT6A34
- Propeller: Hartzl HCB3TN3
- System (JASC): 7312 · Fuel Heater
- Part: Mount
- Condition: Cracked
- Location: Fuel Heater
- Component: Fuel Heater
- Component part number: 10552E
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN INDEPENDENT CONTROL CHECK OF THE RT ENGINE, IT WAS NOTED THAT THE OIL TO FUEL HEATER SEEMED LOOSE ON ITS MOUNT.  FUEL HEATER WAS REMOVED FROM THE ENGINE AND INSPECTED. BOTH MOUNTING FLANGES OF FUEL HEATER WERE CRACKED. IT IS NOT KNOWN HOW THIS DAMAGE OCCURRED. IT IS POSSIBLE, HOWEVER, TO APPLY A LARGE AMOUNT OF TORQUE ON THE FUEL HEATER MOUNTING FLANGE WHILE INSTALLING FLEXIBLE FUEL LINE ONTO THE FUEL HEATER. THIS FUEL LINE IS REMOVED AND INSTALLED OFTEN TO ALLOW FOR ROUTINE STARTER GENERATOR MIX.  IT IS RECOMMENDED THAT FUEL LINE FITTING ON FUEL HEATER BE SUPPORTED BY ANOTHER WRENCH WHEN INSTALLING FLEXIBLE FUEL LINE. SHOULD THE FUEL HEATER BECOME TOTALLY DETACHED FROM THE ENGINE CASE, LOSS OF ENGINE OIL WOULD OCCUR DUE TO THE DISLODGING OF A SMALL PIPE THAT IS SEALED AT BOTH ENDS BY O-RINGS.
